Nov 2, 2002
I have been under therapy (Crixivan, Zerit, Epivir and Norvir) for the past four years and I always made sure to have at least 60 ounces of water a day. There were days that I was succesful drinking it all and there were days that I was not that thirsty. However in the last few weeks I have developed an extreme thirst. I am drinking more than 120 ounces a day. How does this affect my internal system and what can I do to bring it down. Is it healthy to drink that much water. Good thing is that I am not retaining the water and it is coming our every 15 minutes. Thank you in advance for your answer.
Response from Dr. Boyle
In general drinking a lot of water is not harmful. I am concerned, however, about your description of a new onset of thirst, increased water intake and urination. In some cases, protease inhibitor therapy can be associated with the development of diabetes and these are some of the symptoms associated with that condition. These symptoms are not specific for diabetes, but you should call your doctor and discuss this with him/her as soon as possible. If you start having episodes of loss of appetite, nausea or vomiting, shortness of breath or rapid breathing, confusion or other symptoms, you should go to an emergency room if you cannot immediately contact your doctor.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Are Sore Throat Aches Pains Fatigue Fever Chills Hiv Symptoms?
- Why Do I Get Bacterial Vaginosis After Sex?
- What Do Genital Warts Look Like In Early Stages?
- What Can You Put On Herpes Sore To Stop The Itch?
- What Can Cause Blisters On Vagina Besides Herpes?
- Underlying Conditions That Cause Shingles
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.